Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Medication Can You Take For Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

d list drugs and peripheral neuropathy

I was on the D-list drugs for 11 years and developed peripheral neuropathy in hands and feet. I am allergic to Protease inhibitor drugs and am now on Viramune and Truvada for about 14 monthes. The peripheral neuropathy has not improved and have had...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...vitamin and other micro-nutrient deficiencies. Referral to HIV-knowledgeable neurologist and pain specialist often helpful. Use of drugs like gabapentin sometimes helpful but aggressive pain relief is key to maintaining good quality of life. If... Read more »

neuropathy from hiv or drugs

is my neropathy from my hiv or my drugs that i am taking for hiv....? Read more »

Drug Induced Neuropathy

I have taking Truvada for the past 3 yrs along with Lexiva started about a yr ago. I have had numb... Read more »
Articles
AIDS InfoNet

Peripheral Neuropathy

...Serious PN can cause difficulty walking or standing. What Causes PN? PN can be caused by HIV infection of nerve cells, by drugs used to treat HIV or other health problems, or other factors. Risk factors for PN include higher HIV viral load,... Read more »
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

...to HIV infection itself and DSPN related to antiretroviral therapy. In some individuals, both HIV itself and antiretroviral drugs play a role. HIV-related and treatment-related DSPN are impossible to distinguish clinically; however, DSPN... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

...wear your socks andgloves. What Causes PN? The causes of PN are still unknown. Researchers suspect that either HIV, ordrugs that are toxic to the nervous system (neurotoxic drugs), or a combinationof both may cause the damage to the... Read more »
The Body PRO

Peripheral Neuropathy Still Common Among HIV-Infected Patients on HAART; Risk May Increase With Age

...therapy, so we tried to tease out whether there were drug classes that perhaps contributed a bit more to the neuropathy. "D drugs" have historically been a risk factor, but we've also seen that PI [protease inhibitor] use, to a lesser extent, has... Read more »
Connect With Others

Neuropathy

Posted by James1941, 1 Reply
...follow-up visit with the doctor next month. Thanks to Scot's post and a very quick search, I may now have a name for the problem = neuropathy. And, the site that I quickly visited says that it could be treatable. I'll do more research when I... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
...I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left Read more »

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

Neuropathy??? maybe. Your thoughts?

Posted by Anonymous, 4 Replies
...NSAID's but every now and then they get the better of me. I have never been on ARV's. Has anyone else her had experience with neuropathy? My ID specialist said it wasn't neuropathy since my vibration test was normal but he reccomended neuro... Read more »